Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

CORTISONE!!

Posted by MICHELLE on 6/21/05 at 08:40 (177152)

well after a month of pt,ionto,massage,whirlpool,stretching exercises
i will have the injection tomorrow. any recomendations or experiences with pain during or after?? this will allow me to walk the breast cancer 3-day and if no relief i'll be able to have another shot right befor the walk?
thanks for the help
michelle

Re: CORTISONE!!

Dr. Zuckerman on 6/21/05 at 11:04 (177162)

Hi

Steriods reduce inflamation. They don't heal the injuried fascia. Very dangerous to shoot up steriods before doing alot of walking such as you are do. Sorry

Re: rest after cortisone????

fernando on 6/21/05 at 12:34 (177168)

Dr Z, so do you recommend rest after a cortisone injection??...I had one last year in the right foot but I did a lot of walking after that, and now I think I have a torn PF or any kind of rupture since I do not have more pain in the morning like before, but now it hurts all the time when I walk...

Re: rest after cortisone????

janice on 6/21/05 at 12:57 (177169)

Michelle, while I can understand your desire to participate in such a worthwhile cause, I would seriously caution you about trying to push your foot into something it is obviously not ready for. Yes, a cortisone shot will probably allow you to get through any pain associated with your walk. After my two shots I felt like super woman for about a month each time. However, because of the shot masking your symptoms, I am sure that you will most likely over due with your execising and will do much more harm to a very vulnerable foot. Take it from someone who has been down this road for four years, and I am sure there are many people out there in the same situation as myself, plantar fasciitis is nothing to scoff at. Working through the pain will only get you in a worse off place down the road and lengthen your over-all recovery time. Don't mean to scare you, just trying to help you avoid the pain and aggravation that I have learned the hard way! Good luck!

Re: rest after cortisone????

janis g on 6/21/05 at 16:40 (177177)

hi- i had a cortisone shot in my left heel spur area and it did absolutely nothing. the pain of the shot was not worth it..

Re: CORTISONE!!

elvis on 6/21/05 at 18:17 (177179)

It is painful but not as bad as it sounds. Don't look! By the time you are either ready to swwear or kick the doctor it's over. I had virtually no pain after the injection. Now a couple of weeks ago I had cortisone shot into my 4th and 5th metatarsal joints. Now that REALLY REALLY hurt and the needle was in my foot for a lot longer than the heel shot. They usally mix a local anesthetic in with the cortisone so you will get a local anesthetic effect for the rest of the day.

Good luck.

Re: rest after cortisone????

Ron on 6/21/05 at 20:49 (177190)

This is interesting because I read a study that found out that after a ruptured fascia the PF went away but other problems came about. Many of the ruptures were believed to have been caused by cortisone.

Re: rest after cortisone????

Dr. Z on 6/21/05 at 21:22 (177191)

yes

Re: CORTISONE!!

Dana S on 6/21/05 at 23:50 (177198)

I've had two shots in each heel. You will feel better but it could trick your body into feeling like you can do more than you should. I was only sore at the injection site for that day.

Just don't overdo and make things worse because you think you feel better!
Good luck on your walk!
Dana